Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 188, NWS Tulsa, OK

September 5, 2014Osage County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Sep 5, 2014, 4:30 PM CDT for Osage County, Oklahoma. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 5, 2014, 4:30 PM CDT (21:30 UTC)
Expired
Sep 5, 2014, 5:00 PM CDT
In force
30 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Osage County, OK

The radar

The Tulsa radar (KINX), 110 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 9.5 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2014-09-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 764 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2014-09-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -80 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
764 J/kg
Mixed-layer CIN
-118 J/kg
Mixed-layer LCL
1270 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-80 m²/s²
0-3 km storm-relative helicity
-25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

612 
WUUS54 KTSA 052130
SVRTSA
OKC113-052200-
/O.NEW.KTSA.SV.W.0188.140905T2130Z-140905T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
430 PM CDT FRI SEP 5 2014

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL OSAGE COUNTY IN NORTHEAST OKLAHOMA...

* UNTIL 500 PM CDT

* AT 427 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF
  FORAKER...AND MOVING NORTHEAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...FORAKER AND PEARSONIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3700 9611 3672 9650 3683 9664 3700 9658
TIME...MOT...LOC 2130Z 231DEG 25KT 3681 9653

HAIL...1.00IN
WIND...60MPH

$$
2 follow-up statements
253 
WWUS54 KTSA 052143
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
443 PM CDT FRI SEP 5 2014

OKC113-052200-
/O.CON.KTSA.SV.W.0188.000000T0000Z-140905T2200Z/
OSAGE OK-
443 PM CDT FRI SEP 5 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
OSAGE COUNTY UNTIL 500 PM CDT...

AT 442 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PEARSONIA...
AND MOVING NORTHEAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

* THE STORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE
  INDICATED COUNTY..

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3700 9611 3672 9650 3683 9664 3700 9658
TIME...MOT...LOC 2143Z 234DEG 21KT 3683 9647

HAIL...1.00IN
WIND...60MPH

$$
547 
WWUS54 KTSA 052155
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
455 PM CDT FRI SEP 5 2014

OKC113-052204-
/O.EXP.KTSA.SV.W.0188.000000T0000Z-140905T2200Z/
OSAGE OK-
455 PM CDT FRI SEP 5 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL OSAGE COUNTY
WILL EXPIRE AT 500 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER...GUSTY WINDS UP TO 50 MPH ARE STILL POSSIBLE WITH THIS 
THUNDERSTORM.

LAT...LON 3700 9611 3672 9650 3683 9664 3700 9658
TIME...MOT...LOC 2154Z 234DEG 21KT 3687 9640

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 5, 3:11 PM CDT, 1 hour 19 minutes earlier.

Area forecast discussion, Sep 5, 3:11 PM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
311 PM CDT FRI SEP 5 2014

.DISCUSSION...
COLD FRONT CURRENTLY PUSHING INTO OSAGE COUNTY THIS AFTERNOON WITH
ISOLATED SHOWERS/THUNDERSTORMS DEVELOPING NEAR/ALONG BOUNDARY. A
FEW OF THESE STORMS COULD BECOME STRONG WITH GUSTY WINDS THIS
AFTERNOON/EVENING GIVEN SURFACE BASED CAPES/LI'S...HOWEVER DEEP
LAYER SHEAR SHOULD REMAIN WEAK PRECLUDING MORE ORGANIZED SEVERE
WEATHER.

SHOWERS WITH EMBEDDED THUNDERSTORMS WILL LIKELY INCREASE IN COVERAGE
BEHIND THE FRONT TONIGHT WITH LOCALLY HEAVY RAINFALL POSSIBLE
IN A FEW AREAS. MOST OF THE THUNDERSTORM ACTIVITY WILL LIKELY REMAIN
POST FRONTAL AND WITH ONLY MARGINAL ELEVATED INSTABILITY...LOWERED
THUNDERSTORM PROBABILITIES FROM PREVIOUS FORECAST. PRECIPITATION
WILL LIKELY SHIFT SLOWLY SOUTH DURING THE DAY SATURDAY AS FRONT
PUSHES SOUTH OF THE RED RIVER BY MID AFTERNOON WITH A DRIER AIR-
MASS FILTERING IN FROM THE NORTH.

A FEW LINGERING SHOWERS AND POSSIBLY A THUNDERSTORM OR TWO WILL BE
POSSIBLE ACROSS FAR SOUTHEAST OKLAHOMA ON SUNDAY...HOWEVER MOST
LOCATIONS WILL REMAIN DRY WITH PLEASANT FALL LIKELY WEATHER OVER
MOST OF THE AREA.

SLOW WARMING TREND EXPECTED THROUGH THE EARLY TO MIDDLE PART OF NEXT
WEEK AS SURFACE RIDGE ALOFT BEGINS TO BUILD ACROSS THE GULF COAST
STATES WITH ZONAL FLOW ALOFT DEVELOPING. THUNDERSTORM CHANCES
RETURN TUESDAY NIGHT INTO WEDNESDAY AS NEXT UPPER LEVEL IMPULSE
APPROACHES. AT THIS TIME...BEST RAIN CHANCES APPEAR TO BE
WEDNESDAY NIGHT AS NEXT COLD FRONT MOVES THROUGH. COOLER WEATHER
EXPECTED BY THURSDAY BEHIND FRONT AS LARGE UPPER LOW MOVES INTO
THE NORTHERN/CENTRAL PLAINS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   64  75  60  84 /  70  40  10  10
FSM   72  83  64  85 /  30  40  20  10
MLC   69  79  63  85 /  40  50  20  20
BVO   62  75  54  83 /  70  40  10  10
FYV   66  77  58  80 /  40  40  10   0
BYV   65  74  58  79 /  30  40  10   0
MKO   66  75  61  83 /  50  50  20  10
MIO   62  75  57  81 /  60  40  10   0
F10   65  74  61  82 /  50  50  20  10
HHW   72  89  68  89 /  20  40  30  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...23
LONG TERM....12
Hazardous weather outlook, Sep 5, 12:55 PM CDT, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1255 PM CDT FRI SEP 5 2014

ARZ001-002-010-011-019-020-029-OKZ049-053>076-061000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1255 PM CDT FRI SEP 5 2014

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
 	AREA...NORTHEAST OKLAHOMA.
	ONSET...LATE AFTERNOON.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...THIS EVENING.

DANGEROUS HEAT.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
A COLD FRONT WILL CONTINUE TO MOVE SOUTH OUT OF KANSAS AND INTO
NORTHEAST OKLAHOMA BY LATE THIS AFTERNOON. A FEW THUNDERSTORMS
MAY DEVELOP ALONG THE FRONT DURING THE AFTERNOON AND POSE A
LIMITED WIND THREAT. HOWEVER...THE MAJORITY OF THE THUNDERSTORM
ACTIVITY WILL BE POST FRONTAL IN NATURE...KEEPING THE SEVERE
WEATHER THREAT MINIMAL AND LOCALIZED. COVERAGE WILL INCREASE ACROSS MAINLY
NORTHEAST OKLAHOMA TONIGHT WITH LOCALLY HEAVY RAINFALL POSSIBLE.

AHEAD OF THE FRONT...HEAT INDEX VALUES WILL REACH 100 TO 103
DEGREES ACROSS MUCH OF EASTERN OKLAHOMA AND IN WEST CENTRAL
ARKANSAS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...NO HAZARDS.
MONDAY THROUGH THURSDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
PRECIPITATION WILL TAPER OFF ACROSS THE REGION ON SATURDAY AS THE
COLD FRONT PUSHES WELL TO THE SOUTH. MUCH COOLER WEATHER IS EXPECTED
FOR THE REMAINDER OF THE WEEKEND. TEMPERATURES WILL REBOUND FOR THE
EARLY PART OF NEXT WEEK...WITH SHOWER AND THUNDERSTORM CHANCES
RETURNING BY MONDAY NIGHT. BETTER CHANCES OF PRECIPITATION SHOULD
HOLD OFF UNTIL WEDNESDAY INTO EARLY THURSDAY AS A STRONGER COLD
FRONT PUSHES ACROSS THE AREA.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Sep 5, 4:05 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
405 PM CDT FRI SEP 5 2014

OKZ054-052145-
OSAGE OK-
405 PM CDT FRI SEP 5 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 445 PM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHEAST OKLAHOMA
     NORTHWESTERN OSAGE

AT 405 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER BURBANK...
MOVING NORTHEAST AT 25 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THIS STORM INCLUDE...SHIDLER...BURBANK...APPERSON...WEBB CITY...
PEARSONIA...FORAKER AND GRAINOLA.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.

LAT...LON 3701 9627 3700 9627 3654 9663 3673 9692
      3675 9689 3675 9683 3677 9682 3679 9676
      3700 9676 3701 9675
TIME...MOT...LOC 2105Z 217DEG 20KT 3672 9674

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 5, 4:05 PM CDTSpecial Weather StatementTSAOsage40 min
Sep 5, 5:01 PM CDTSpecial Weather StatementTSAOsage44 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.